March 29, 2011 at 6:02 pm #89389
StephenMemberMarch 29, 2011 at 6:02 pmPost count: 8
I’ve been using Concerta on and off since December of 2010. I was taking 18mg twice a day, once in the am around 8 and another “booster” around 3pm. Later I would only take one 18mg pill in the morning and nothing in the afternoon after I noticed the medication seemed to have little effect later in the day.
I’m off it these days as I found myself to be more impatient and irritable around the dinner hour. Is that a normal side effect of Concerta? Have you had a similar experience?
My wife has commented that there’s an obvious difference in my personality when I’m on the meds as well. She says she notices I’m much more myself (relaxed, easy going, laugh a lot) then when I’m on the Concerta (excitable, more animated, irritable). I really liked the way I would “wake up” after the first dose but I always felt like “I was on drugs”. I also didn’t like how my mood would dive later in the day.
Are there other options available? Are there medications that can help me focus, follow through and complete tasks without me feeling medicated during the day or feeling grumpy in the evening?REPORT ABUSEMarch 29, 2011 at 7:29 pm #102767
Lindstr7MemberMarch 29, 2011 at 7:29 pmPost count: 103
Have you checked out the “medication” forum? As far as I know Strattera is a non-stimulant drug, but there may be others. If its making you irritable, probably not the best choice for ou….have you spoken to your dr. about it?REPORT ABUSEMarch 29, 2011 at 8:40 pm #102768
AnonymousInactiveMarch 29, 2011 at 8:40 pmPost count: 14413
Stephen, It sounds to me like Concerta might not be the best choice for you. I’ve been taking 18 mg Concerta twice a day for a number of years and I’ve had a very different experience with it than you’ve described. When I take it regularly, I am much more relaxed and easy-going and I’m more apt to be irritable when I do not take it. If anything, it helps me sleep rather than helping me wake up, but I was always extremely hyper before taking it. It’s made my life much more manageable and peaceful, as well as enabling me to be more productive and accomplish more. I’d recommend talking to your doctor about other choices.REPORT ABUSEMarch 29, 2011 at 10:49 pm #102769
StephenMemberMarch 29, 2011 at 10:49 pmPost count: 8
Thanks verbiosity, I’ll check into alternatives. I had started with Adderall but found I felt a bit manic on it and Concerta doesn’t seem like a good fit either.
Sadly, there are few ADD doctors here in town and the one I have is a bit of an asshat. He seems to get offended if he senses you’ve done some research on your own and ask about other medications. Regardless, I’ll book a follow up and see what comes of it.REPORT ABUSEMarch 30, 2011 at 1:56 am #102770
AnonymousInactiveMarch 30, 2011 at 1:56 amPost count: 14413
I guess I should have looked over the list better.. I just posted almost same question.. I am finding during the day, I am feeling ok, able to focus, feels like things are starting to fall in place and then 4 comes and I just start to twitch almost.. I am cranky.. The noise is over whelming (I have 5 children and done daycare for 13 years so I am used to noise) Things are driving me INSANE!! I can feel it happening, I try and breath and work through it.. but I cant.. I have only been on couple weeks now and just cant do it.. I dont feel like its worth it?? I was hesitant to try meds and now feel like running in other direction.. (I have been searching the internet to see if it was a side effect and is scaring me more than before) Looking forward to hearing other opinions and stories… Does it fade?? does too high? too low??REPORT ABUSEMarch 30, 2011 at 2:02 am #102771
AnonymousInactiveMarch 30, 2011 at 2:02 amPost count: 14413
I found myself getting a little crabby when I was taking 18mg of Concerta, but since I tried taking two of them at a time (in the morning), not only do I not need my afternoon ritalin booster, I’m not Ms. Grumpy and I feel better over all. When I go back to my doctor next week, I’m going to ask him if he will write my script for a higher dose than the 18mg ones.REPORT ABUSEApril 1, 2011 at 12:45 pm #102772
AnonymousInactiveApril 1, 2011 at 12:45 pmPost count: 14413
Which adhd drug has the least anxiety side effects?
I have Generalized Anxiety Disorder and I take 20 mgs of Cipralex per day. I need a drug with the least anxiety side effects.
I’ve tried adderall XR – did nothing, welbutrin – did nothing, dexadrine – works great but anxiety is too severe, straterra – did nothing, and now I’m on Concerta – seems to work well, but anxiety is quite high. I’m at 54 mgs per day now, and have been for about a week. Maybe the side effect wears off like it did at the 36 mg dose, but if not, maybe I’ll try Biphentin?
I do want a drug that doesn’t last so long either.
Any suggestions?REPORT ABUSEApril 1, 2011 at 6:27 pm #102773
Lindstr7MemberApril 1, 2011 at 6:27 pmPost count: 103
I take citalopram for anxiety/depression and I’m on my second week of Ritalin. I find the Ritalin lessens my anxiety, helps me sleep better, calms me and I’m not as self-conscious about everything. I get out of the house more and interact with people more naturally now. I thought about concertaXR or AdderallXR, but I like having the smaller doses taken throughout the day because I feel I have more control. Although sometimes get a headache inbetween doses.
Just my experience and I’m rather new here so more senior members might be more help.REPORT ABUSEApril 1, 2011 at 8:32 pm #102774
AnonymousInactiveApril 1, 2011 at 8:32 pmPost count: 14413
I agree, I tried the Concerta and the increased doses made me more anxious. Ritalin seems to work better for me. I know it takes at least 3 days to get used to Concerta – the insomnia was terrible! That being said everyone is different and responds very differently to different treatments.REPORT ABUSEApril 1, 2011 at 10:56 pm #102775
StephenMemberApril 1, 2011 at 10:56 pmPost count: 8
I saw my doctor this afternoon and he suggested I try Stattera. While it can take a few weeks to notice the effects I hope it offers a better experience than the Concerta does.
I find myself pretty amped up after I take just the one 18mg pill. Like Lindstr7, I can be self conscious as well. After I took the Concerta, I found I would think of a hundred ways to answer a simple question and it would be like herding cats as I tried to zero in on just one thought. I would start listening to what I was saying to see if it might sound odd to the person I was talking to. That would often cause me to lose my train of thought or feel like I was rambling. GOOD TIMES!
I’ll try the Stattera and see how that goes. I’ve always been a bit nervous and anxious so I’m curious to see what the “calming effect” is like.REPORT ABUSEApril 2, 2011 at 11:52 am #102776
AnonymousInactiveApril 2, 2011 at 11:52 amPost count: 14413
I been taking Concerta for two week now i think it great ,it last about 8 to 10 hours .I still have to run back in to the house 1or 2 time
be for leaving for work because i forgot some thing .I wish my parents new about a.d.d 45 years agoREPORT ABUSEApril 2, 2011 at 12:05 pm #102777
AnonymousInactiveApril 2, 2011 at 12:05 pmPost count: 14413
did i post this on the wrong page sorry , i don’t find Concerta irritabilityREPORT ABUSEJuly 27, 2011 at 2:30 am #102778
caperMemberJuly 27, 2011 at 2:30 amPost count: 179
Just tried Concerta for the first time today (starting out on 36mg). I felt mellow; when the kids were interrupting me while I worked on the computer and were talking while I was trying to watch TV I didn’t feel annoyed. Normally I’d have to take a deep breath to calm down otherwise I’d be barking at them. I don’t feel as sharp, and my visual reaction time tests were ~210ms vs. ~190ms normal.
I think I’ll probably take it when I’m around people, but when I’m working alone I’ll stay off it.REPORT ABUSEOctober 6, 2011 at 8:26 pm #102779
AnonymousInactiveOctober 6, 2011 at 8:26 pmPost count: 14413
My son (who is 14) just started taking Concerta a week ago, I have noticed that his is more irritable than ususal. I was told by the Dr. that this is a symptom that probably will go away after being on the medication for a couple of weeks. Has anyone else had an issue with this?REPORT ABUSEDecember 6, 2011 at 10:29 pm #102780
AnonymousInactiveDecember 6, 2011 at 10:29 pmPost count: 14413
I’m so glad I found this post! I have been on 18 mg Concerta for a couple of weeks. In the last few days I’ve noticed that after about 5-6 hours it starts wearing off and I am CRANKY. And weepy, and my body is exhausted but my mind is still going in a thousand directions. It is the most awful feeling, having all these ideas and projects and lists in my mind and not having the energy to do anything. So I just talked to my doc and he said it’s wearing off because I’m not taking enough. Going to double my dose tomorrow. I’m terrified. Won’t I be twice as energetic in the morning and twice as depressed in the afternoon? On an interesting note, I just had a crazy sobbing and gasping crying jag that lasted for about 5 minutes, and strangely, I feel better. More centered. What’s that about?REPORT ABUSE
Concerta and irritabilityStephen2011-03-29T18:02:50+00:00